Welcome to Health Care POV | sign in | join
Dermatology Practice Today

Q&A with Dr. Debra: Inverse Psoriasis

Published August 14, 2014 12:53 PM by Debra Shelby

This is a female patient who had been treated for months with antifungals and nystatin powder Q.D. by her primary care provider. The morphology of this rash is moderate erythematous patches/plaques with desquamation located under her breasts.

What is your diagnosis?

  • A. Tinea corporis
  • B. Intertrigo
  • C. Inverse psoriasis
  • D. Erythrasma

If you guessed inverse psoriasis, you were right! If a rash is unresponsive to antifungals after 2-4 weeks, then the provider needs to think about inverse psoriasis. Confirm your suspicions with a biopsy.

Treatment includes a low- to mid-potency topical corticosteroids mixed with an antifungal for preventive measures. Be cautious with the use of topical steroids because of atrophy and striae. The facility was instructed to keep the patient clean, dry, and discontinue all other previous medications.

This rash is difficult to treat in the geriatric population because of obesity, poor hygiene and incontinence. The plastic adult underpants make this worse so change to Poise pads if possible. Remember, you will not see the scale typically seen with plaque psoriasis. This is one of the reasons why it is difficult to differentiate from tinea cruris.

Debra Shelby, PhD, DNP, FNP-BC
President and Founder NADNP

0 comments

leave a comment



To prevent comment spam, please type the code you see below into the code field before submitting your comment. If you cannot read the numbers in the image, reload the page to generate a new one.

Captcha
Enter the security code below:
 

Search

About this Blog



    Occupation: Physician assistant and nurse practitioners
    Setting: Various dermatology settings
  • About Blog and Author

Keep Me Updated